MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0535
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374); Inadequate Osseointegration (2646); Periprosthetic fracture (4902)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The hip joint dislocated, and a revision was necessary.The patient had a uhr head and an accolade ii stem.Intraoperatively, it turned out that the head was not held on the stem, and the operator removed the head from the stem cone without any resistance.After removing the head and stem, stimulan was used because the patient had an infection.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Corrected data: lot# an event regarding dislocation, periprosthetic fracture, loosening and infection involving a accolade stem was reported.The event of dislocation, loosening and periprosthetic fracture was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the patient underwent unipolar arthroplasty for a transcervical neck fracture.This subsequently dislocated and was revised.At the time of the revision the stem was found to be grossly loose and the joint was infected.An incision and debridement was carried out along with explantation of the unipolar prosthesis.The root cause of this dislocation and infection cannot be determined from the documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.It was reported that the patient was revised due to dislocation and infection.A review of the provided medical information by a clinical consultant indicated: "the patient underwent unipolar arthroplasty for a transcervical neck fracture.This subsequently dislocated and was revised.At the time of the revision the stem was found to be grossly loose and the joint was infected.An incision and debridement was carried out along with explantation of the unipolar prosthesis.The root cause of this dislocation and infection cannot be determined from the documentation provided." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: uhr bipolar 28x49mm; cat# uh1-49-28; lot# 864dat it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
The hip joint dislocated, and a revision was necessary.The patient had a uhr head and an accolade ii stem.Intraoperatively, it turned out that the head was not held on the stem, and the operator removed the head from the stem cone without any resistance.After removing the head and stem, stimulant was used because the patient had an infection.
 
Additional Manufacturer Narrative
Corrected data: manufacturing date.An event regarding dislocation, periprosthetic fracture, loosening and infection involving an accolade stem was reported.The event of dislocation, loosening and periprosthetic fracture was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: visual inspection: damage consistent with explanation observed.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the patient underwent unipolar arthroplasty for a transcervical neck fracture.This subsequently dislocated and was revised.At the time of the revision the stem was found to be grossly loose and the joint was infected.An incision and debridement was carried out along with explantation of the unipolar prosthesis.The root cause of this dislocation and infection cannot be determined from the documentation provided." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.It was reported that the patient was revised due to dislocation and infection.A review of the provided medical information by a clinical consultant indicated: "the patient underwent unipolar arthroplasty for a transcervical neck fracture.This subsequently dislocated and was revised.At the time of the revision the stem was found to be grossly loose and the joint was infected.An incision and debridement was carried out along with explantation of the unipolar prosthesis.The root cause of this dislocation and infection cannot be determined from the documentation provided." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
SIZE 5 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20155279
Report Number0002249697-2024-01210
Device Sequence Number8301144
Product Code LPH
UDI-Device Identifier04546540664488
UDI-Public04546540664488
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6720-0535
Device Lot Number17803658A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer12/09/2024
05/21/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date12/23/2024
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexUnknown